It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-03-2003, 06:29 AM   #1
Junior Member
 
Join Date: May 2003
Posts: 12
ABabyPlease! HB User
Post No period after quitting pills

Hello!

I quit my BCP's in Jan 2003. Haven't had a period yet. Was on the pills for 15 years. I am 34 and TTC. I was diagnosed as hypothyroid in April. Have had 3 high FSH tests and been having hot flashes that are sometimes severe and sometimes just a warmth.

My thyroid is slowly returning to normal...but two OB's dx me as "menopausal". One REALLY wants me to go to the IVF program he is affiliated with.

I am trying acupuncture and herbs for now. How long has it taken for your period to return for some of you gals who've had long term BCP use? Anyone had any success with using "natural" treatments to help get your hormones straightened out?

Thanks!

 
Old 08-03-2003, 04:47 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,924
dea4 HB User
Post

I have never been on birth control but I have heard it can take quite a while for your body to adjust once off them. Also thyroid problems can greatly affect your ability to become pregnant and if you do you will need to watch your thyroid levels very closely as pregnancy can throw that out of whack.
I think the natural approach to getting things in balance is better, although it may take a little longer so hang in there.

 
Sponsors Lightbulb
   
Old 08-03-2003, 05:52 PM   #3
Senior Member
 
Join Date: Jul 2003
Posts: 289
Hamer HB User
Post

I was on and birth control for two years. When I went off of them, it took a while for me to get a period. I think it was about 3 months. Then I didn't have another one for 2 more months, and I'm still not very regular. So I wouldn't worry about it. My doctor said it can take up to 6 months for periods to return after the pill.

Amber

 
Old 08-03-2003, 10:43 PM   #4
Inactive
 
Join Date: Nov 2000
Location: stoughton WI USA
Posts: 4,086
mlgable HB User
Post

Since your hormones are elevated you could be starting an early menopause. Give it a few more months and if you still don't get your period then see the doc and have him check things out again and possibly recommend a fertility specialist or perhaps a thorough exam by an endocrinologist to be sure everything is ok.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
No period for almost a year after quitting BC KatherineJ Women's Health 2 12-29-2009 08:36 PM
Quit Pill no Period Cakies Birth Control 3 03-10-2009 08:31 AM
No period after stopping birth control pill VanB Birth Control 34 05-07-2008 05:37 AM
Very Late Period After Quitting Pill MoonLight0 Birth Control 2 06-07-2007 11:21 AM
no period after stopping BC pill? Ol'Line Rebel Birth Control 3 04-26-2007 07:34 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (52), Kszan (41), Titchou (35), twohands (23), Seraph (16), solofelix (15), janewhite1 (14), sjb (12), ladybud (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:23 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!